MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. SURE-VUE¿ SERUM/URINE HCG-STAT; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. SURE-VUE¿ SERUM/URINE HCG-STAT; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported receiving false positive hcg results on an unspecified number of patients while using sure-vue¿ serum/urine hcg-stat tests.Technical services attempted to gather additional information; however the customer only responded indicating "the issue stemmed from the clinic not allowing the urine to come to room temperature.There were no issues with the kits." although requested, no further information was provided.No adverse health outcomes were reported.According to the package insert."allow the test device, serum or urine specimen and/or controls to equilibrate to room temperature (15-30°c) prior to testing." this event is conservatively being reported.
 
Additional Manufacturer Narrative
B3 - date of event: was not provided, therefore (b)(6) 2026 was selected.Results pending completion of the investigation.
 
Additional Manufacturer Narrative
B3 - date of event: was not provided, therefore 1jan2026 was selected.Investigation conclusion: the case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review and retain device testing could not be performed as a lot number was not provided.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicated the customer reported the false positive issue was an isolated issue that stemmed from the clinic not allowing the urine come to room temperature.Please note: allow the test cassette, serum or urine specimen, and/or controls to equilibrate to room temperature (59-85°f / 15-30°c) prior testing.Although a deviation was noted, a definitive root cause could not be determined from the available information as a lot number was not provided.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50miu/ml) are present in urine and serum specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description

Brand Name
SURE-VUE¿ SERUM/URINE HCG-STAT
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key24349825
Report Number2027969-2026-00025
Device Sequence Number10117830
Product Code JHI
UDI-Device Identifier00613647000571
UDI-Public(01)00613647000571
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-A202
Device Catalogue Number23900530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale